MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.257S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient presented with broken titanium cannulated advance proximal femoral nailing system (tfna) and nonunion.The hardware was removed successfully, and all parts were recovered.Patient was revised to a new nail.Original surgery was on (b)(6) 2018.A new nail was implanted.Procedure outcome is unknown.The patient was doing fine.Concomitant devices: tfna fenestrated helical blade (part: 04.038.390, lot: h323579, quantity: 1), distal locking screws (part: unknown, lot: unknown, quantity: 1).This report is for a titanium (ti) cannulated tfna.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part number: 04.037.257s, 12mm/130 deg ti cann tfna 360mm/left- sterile, lot number: h524605 (sterile): manufacturing location: monument, manufacturing date: 14-dec-2017, expiration date: 30-nov-2027, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 04.037.912.4, wave spring, shim ended, bp55, lot number: h474688, lot quantity: (b)(4).04.037.942.2, lock prong, 130 degree tfna, bp55, lot number: l643434, lot quantity: (b)(4).04.037.912.3, tfna lock drive, bp58, lot number: h511328, lot quantity: (b)(4).21127, timoagri16.00, bp80, lot number: h323700, lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H6: the device was not returned.Photographic images were reviewed by us customer quality investigations.The images depict a broken nail.An oblique break occurred at the head-element hole.No other issues were observed with the nail, or concomitant helical blade and locking screw.The condition of the nail depicted in the images agrees with the complaint description; the complaint was confirmed.Document/specification review: the relevant drawings were reviewed:during the investigation, no product design issues were observed that may have contributed to the complaint condition.Conclusion: the complaint condition was confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Risk documentation review found that the complaint is adequately addressed by the risk assessment.A root cause could not be determined as the event conditions were unknown; however, it is likely the device experienced extreme forces while implanted.The complaint condition is adequately addressed by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8445163
Report Number2939274-2019-57090
Device Sequence Number1795151
Product Code HSB
UDI-Device Identifier10886982097378
UDI-Public(01)10886982097378
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.257S
Device Catalogue Number04.037.257S
Device Lot NumberH524605
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight59